MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3525
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 35-25mm amplatzer talisman patent foramen ovale (pfo) occluder was selected for implant.During procedure it was noted that the amplatzer talisman pfo occluder exhibited a cobra deformation when being deployed.There were three partial recaptures and deployments performed, but the deformation persisted.The occluder was never released from the cable and there were no interactions with cardiac structures during deployment.No angulation/kink of the delivery system was observed.The decision was made to fully recapture and remove the occluder and attempt to fix it, but it was noted that the left and right atrial disc were misaligned.The decision was made to reassess the patient's annulus and an unknown 25mm replacement device was successfully implanted to complete the procedure.There were no adverse patient effects reported.
 
Additional Manufacturer Narrative
An event of the device deformation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that a 9f amplatzer talisman delivery sheath was used at the time the deformation of the 35-25mm amplatzer talisman patent foramen ovale (pfo) occluder was noted.An angiogram and transesophageal echocardiogram were used to confirm a cobra deformation of the 35-25mm amplatzer talisman (pfo) occluder while inside the patient.The deformed occluder was never released from the delivery cable while inside the patient.There was no kink or angulation in the delivery system and no interaction with cardiac structures at the time of deployment.The 35-25mm amplatzer talisman pfo occluder had been sized according to the instructions for use.The occluder had been rotated counter-clockwise 1/8 of one turn to facilitate device release upon deployment during device preparation.It was noted that there were 3 partial recaptures of the 35-25mm amplatzer talisman pfo occluder.It was also noted during procedure that there was a hepatitis c virus infection within the patient confirmed/diagnosed by the implanting physician.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15394038
Report Number2135147-2022-01077
Device Sequence Number5056614
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public05415067033345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number9-PFO-3525
Device Catalogue Number9-PFO-3525
Device Lot Number8122436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale